Do you know what happens to the body when laxatives are overused?

0
397

Do you know what happens to the body when laxatives are overused? I am using 5 pills every night for the last few years. Lately, I am been waking up in middle of the night with terrible stomach pains. I am wondering if the laxatives have an impact on my stomach.

Don’t tell me to see a doctor because I am not sure if I am ready to give them up yet. Thanks.

Pain is a very strong message from your body that something is wrong. Time to get off laxatives! The laxatives aren’t controlling your weight anyway and must be disturbing to your sleep. Kind of hard to go anywhere or plan anything if you have to be close to a bathroom all the time.

First of all 2 pills are the label dose, not 5 pills. You are abusing laxatives to try and control your weight and it doesn’t work. Laxatives cause your intestinal muscles to relax so stool slides along your intestines then evacuated. Usually, laxatives can be used infrequently to resolve occasional constipation, but should not be used on a regular basis. Normal functions like absorption of nutrients (proteins, vitamins, and minerals) as well as resorption of fluids to replenish your body water, isn’t happening when you use laxatives. Also, you lose large amounts of potassium (mineral inside all your cells) which can be life-threatening. Your heart needs potassium from your blood to beat regularly and potassium has to be replenished from food sources then absorbed in your intestines. There is potassium inside every cell in your body. Taking vitamin or mineral supplements won’t stop deficiency symptoms if you continue to abuse laxatives because the pills will be excreted intact. Long-term use or overuse of laxatives can cause permanent dysfunction of your digestion and absorption of food because your body doesn’t know what it gets to keep.

Quit using laxatives as they are dragging you down. What would happen if you just quit taking the laxatives? Maybe that is the first step to take in gaining control over your eating disorder. You should talk to your doctor about your laxative use.

Your body needs nourishment. Give it what it needs in reasonable amounts. Love your body.